Had a wonderful visit with the PA at my Neuro's office yesterday. I have to go each month since I am on IViG treatment and I guess that needs monitoring.
Since I am such a wimp when it comes to drugs and usually have odd reactions to them at normal doses, I am always trying to take as little as possible. The PA said half in jest, "I am going to yell at you." She said instead of trying to reduce my valium use from 2.5 mg a day to 1.25 in an effort to get off it, that I should "be more generous with the Valium" as it does help muscle spasms and anxiety. Sheesh!
She did convince me that Valium, while addicting, really doesn't do a body any real harm as compared to some of the other drugs for spasticity and spasms, such as zanaflex, and that its OK if I take enough to reduce my pain and discomfort from seized up muscles.
Other than that, she told me to get off the Elavil, which I did a few days ago with no troubles. (Only took 5 mg at bedtime for sleep and never noticed it helped much after the first week and 10 mg knocked me out for the whole next day with a bad hangover symptom.)
She is encouraging me to give a low dose of Wellbutrin a try as I do so well with L tyrosine. Wellbutrin is OK for MS and for fibromyalgia and should help me get my depleted dopamine levels back up, give me some energy and help with this chronic depression from a chronic illness.
She also gave me the number for a chronic illness psychologist in my area who is really good and who they work with for medications. I am certainly going to give him a call and try to come to grips with having a chronic incurable illness that has robbed me of vitality, strength and happiness. I have to get a grip and get on with my "new" life. I am obviously not doing it well on my own no matter how positive an attitude I try to keep up.
Today I am so sleepy. The weather has taken a turn for the worse with rain and cloudy dark skys and a damp cold temperature to go along with the rest of it. I probably will not be able to go for a walk for the next few days. Rats. Guess I will have to lift weights and do stretching and pilates.
Over all I feel Ok but don't seem to be perking up much. Maybe its the depression or maybe its because the IVig has worn off. I go next week for another round of treatments.
Multiple Sclerosis Tracker